British Journal of Haematology · 1992 · 77 citations · 8 references
MedicineHematologyImmunologyHemostasisImmunopathologyInflammationAnticoagulant TherapyDeep Vein ThrombosisPlatelet PhysiologyThromboembolic DiseaseThrombosisThrombotic DisordersDegenerative Disease PathologyHeparin-induced ComplicationsHeparin-protein InteractionsImmunological AssaysImmunological MechanismsImmunological ResponseSide Effect Profile
Heparin-associated thrombocytopenia (HAT) type II, a severe side effect of heparin therapy, is thought to be induced by an immunological mechanism. By crossreactivity studies we have demonstrated that sera of patients with HAT type II activate platelets in vitro not only after the addition of heparin but also after addition of a chemically polysulphated chondroitin-like substance, Arteparon, used for treatment of degenerative joint disease. In addition here, we describe a patient who developed deep venous thrombosis and pulmonary embolism following administration of Arteparon and typical HAT type II with thrombocytopenia, 36 h after the first administration of heparin. This patient had never received heparin, but had repeatedly been treated with Arteparon for degenerative joint disease. We conclude that this patient had been presensitized by Arteparon, as indicated by his clinical course. In vitro studies again confirm crossreactivity between heparin and Arteparon.
8
A diagnostic test for heparin-induced thrombocytopenia
D Sheridan, C Carter, JG Kelton · Blood · 1986 · 702 citations · Full text
Medicine, Hematology, Pathology +14
A Rapid and Sensitive Test for Diagnosing Heparin-Associated Thrombocytopenia
Andreas Greinacher, I. Michels, V. Kiefel et al. · Thrombosis and Haemostasis · 1991 · 386 citations
Medicine, Hematology, Pharmacology +17
Heparin-induced thrombocytopenia: laboratory studies
JG Kelton, D Sheridan, A Santos et al. · Blood · 1988 · 378 citations · Full text
Medicine, Hematology, Pathology +12